MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X30; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 6X30; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727630
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: mni.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from italy reports an event as follows: it was reported that the viper e cortical fix system was removed on (b)(6) 2019, due to low back pain following physical activity.It was determined that the pedicle screw was broken in l5, therefore the implant was removed after healing of the l2 l3 l4 fractures.The system was originally implanted on (b)(6) 2018 due to a fracture of the l2/l3/l4.During manufacturer's preliminary assessment on january 7, 2020, of the returned device, it was identified that the saddle in the tulip head of the cortical fix polyaxial screw has been dislocated.Concomitant device reported: rod, (part# 1867-89-120, lot# tbfap, quantity 2).Polyaxial screw 6x30, (part# 1867-27-630, lot# 184676, quantity 3).Polyaxial screw 6x45, (part# 1867-27-645, lot# 168857, quantity 3).Single- inner set screw, (part# 1867-15-000, lot# 194154, quantity 2).Single-inner set screw, (part# 1867-15-000, lot# 182988, quantity 4).Single-inner set screw, (part# 1867-15-000, lot# 181885, quantity 1).Single-inner set screw, (part# 1867-15-000, lot# unknown, quantity 1).This report is for one (1) mis ti cfx fen poly 6x30.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the complaint device showed that the screw head saddle had raised and rotated and then jammed, and is unable to have a rod inserted into the screw head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.This complaint is confirmed as the screw head saddle is raised and rotated and cannot be corrected.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
MIS TI CFX FEN POLY 6X30
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9574780
Report Number1526439-2020-00339
Device Sequence Number16904787
Product Code PML
UDI-Device Identifier10705034282534
UDI-Public(01)10705034282534
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727630
Device Catalogue Number186727630
Device Lot Number184676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS SINGLE INNER SETSCW; MIS TI CFX FEN POLY 6X30; MIS TI CFX FEN POLY 6X45; VIPER2 LORDOTIC ROD-120MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80